Blood clots are a medical condition, usually because of blood clots together in your vein. They can result in a severe medical condition if not correctly treated early enough. Blood clots may lead to Deep Vein Thrombosis or Pulmonary Embolism based on where the clot occurs.
Deep Vein Thrombosis most often affects people who are unable to move around easily. It generally occurs on the leg or arm. Pulmonary Embolism usually affects the lungs. It is because of a blood clot in your leg or arm breaking loose and moves into the lungs.
What are Some of the Causes of Blood Clots?
There are lots of possible causes. Some are:
- undergone a significant operation,
- having cancer or being treated for it,
- old age
Are There Any Symptoms That Can Alert You of a Prospective Clot?
It’s not usually easy to tell that you have a clot in your lungs or veins but you should consult your physician if you experience certain symptoms. The symptoms vary depending on if the issue is Deep Vein Thrombosis or Pulmonary Embolism.
For Deep Vein Thrombosis, the symptoms may vary from swelling in one leg or arm,skin inflammation on the affected region, to a warm touch or feeling on the arm or leg and pain on the affected limb. You may also notice blue skin discoloration on the leg. If you see these signs on your leg or arm it’s a good idea to seek medical care immediately to prevent severe symptoms and possible paralysis.
In the event of Pulmonary Embolism, the symptoms include a fast heartbeat, severe chest pains, sudden fainting spells and difficulties in breathing. The affected person may also experience coughing, sometimes with bloody sputum and fever. Pulmonary Embolism is a serious condition that may become deadly if not given appropriate medication and thus in the event you notice any of them, you should be alarmed to seek out serious attention.
Treatment For Blood Clotting
The remedy for blood clots may take the form of injection or administration of different drugs orally. The most frequently used drugs include blood thinners like warfarin and heparin which prevent further development of existing clots and inhibit the creation of new ones.
These anticoagulants can cause some side effects such as headaches, loss of bone strength, bleeding and elevated liver enzymes. You should immediately report these to the physician, who will monitor you carefully and check whether you are responding to the medicine and take the required action.
However, prevention is always better and a number of the steps you should take to prevent yourself from having a clot would: avoid sitting for long periods of time at precisely the identical place, take less salt in your diet, wear loosely fitting clothes and shoes and also routine exercises like increasing your legs above your heart from time to time.